This forum is for questions and support pertaining to mental health issues such as: Anger, Dementia, Depression, Family Problems, Memory Problems, Personality Disorders, Phobias, Schizophrenia, Transitions and Work Problems.
I am currently on 150 mg. of Effexor. I am finding that I have a craving for carbohydrates. I have heard that the newer anti - depressents (like Celexa and Remeron) are better for one if one doesn't want to put on weight. Is this true? How should I go onto the Celexa, if you consider it a better choice? I am diabetic (non-insulin dependent) and therefore it is important for me to watch my weight. I also take a lipitor (10mg.) at night.
If you are getting the results you want from Effexor, you probably don't want to switch. The reports of weight gain for this medication are not that great, in fact, loss of appetite is more frequent. Weight gain can happen with any of them, so watch it closely and only switch if it really starts to happen. Then be careful to taper off over a two period, because a rebound from precipitous cessation, is possible and would be uncomfortable.
I'm so relieved to see this posting. I take 300mg per day of Effexor and I'm seriously thinking of quitting! I have gained 50 pounds over a one year period and climbing. My craving for carbs are completely out of control. When I accidently miss a dose or two, I feel immediate relief from the craving but my mood begins to crash. I'm miserable battling the weight gain with no success. The Effexor has been very helpful in contolling my depression however, the weight gain is unbearable. I have spoken to my psychiatrist who minimizes my concern and told me to try to exercise more! He's a good doctor in general, but has apparently never experienced the difficulties of obesity.
I had exactly the same problem with Paxil. I did not have the problem with Wellbutrin, but it also was much less effective in treating my depression and anxiety.
Any suggestions that you might have would be appreciated. I'm really conflicted as to how to manage this.
I have been on Effexor 300mg a day + 900mg of lithium a day for almost 6 months because I have recurrent depressions. (My biological twin sister has the same problem and she manages well since she's on Paxil). So far I'm doing very well on this combination of effexor + lithium (only 4 days after I began taking of lithium 600mg a day , I was back to my normal self).I was really impressed by the results and my doctor told me that lithium potentializes the antidepressant.
I have put on some weight maybe 15-20 pounds. Since I"m 48, I thought that it might be because of age. I naturally like to eat so I thought that it might be the reason. However, I,ve been training 3 times a week (cycling program with 45 min of cardio-work)for 2 months now. I don't seem to be losing weight even though I feel in better shape.
I was wondering if it is because our metabolism slows down under the effect of antidepressants so less calories are burned as I have read. Any scientific research on this subject?
Hi, I also have been on effexor cr 75mg, now 150mg. Carbohydrate addiction for me also. So I looked up sweets addiction, it is quite interesting. Seems that we are increasing our sertonin level with the antidepressants,but the dophamine must be low, and that is where we get our happy feeling from.Also the doctors check for low thyroid,however I have found information on the pitituary causing our bodies to store fat, and decrease energy, I am looking for a cure for the carbohydrate junkies. I have gained a lot of weight, In 1997 I was a sixe 8, now I am a size 16. That depresses me, and no sex drive.
I feel that when the doctors say, this antidepressant does not cause weight gain, they are speaking as in general. For someof us it must be, also the effexorm hasn't resolved my depression, but keeps my anxiety level in tack, so I don't get agitated, however I think the effexor has brought on the agitation when I forget a doseage. I wish I could find the right meds, and know that it is the right meds, I wonder how long a person should stay on one med if perhaps it is causing a weight gain, and no increased joy in life.
I do not know if this has anything to do with it since I took myself of effoxor for years of complacation with a concussion.
I have lost 60 pounds within a period of 4 month.
This is the first time I realized this when I was reading the threat.
I would always crave food, and especially sweets right now.
I do not have to eat. lol
Actually it is not that funny, I used to be very strong and and never felt weak.
Now, I get infections all the time, and get mussle sore, with any excercise I do. Like just walking the dogs to the beach and back.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.